Lithium and Hair Loss

hairloss
Photo credit: roger_mommaerts on Visualhunt / CC BY-SA

Recently, like in the last week, I’ve noticed that my hair’s falling out: there’s hair in the sink that wasn’t there before. I’m not going bald nor is my hair thinning, but it’s definitely falling out.

So I did some research about lithium side effects and hair loss. Apparently, lithium affects the thyroid in such a way that causes hair to fall out. Wonderful. I don’t want to take yet another medication to combat this particular side effect, like I do with the tremors. I think I’d rather shave my head than take more medication. Seriously.

I am less than thrilled.

What side effects — if any — have you experienced from taking lithium?

7 thoughts on “Lithium and Hair Loss

    1. I didn’t know that Abilify causes hair loss. I take that, too. My hair had started thinning before I started on lithium, because of hormones/perimenopause. My stylist noticed it and recommended that I use Nioxin Scalp Treatment that you spray onto your roots. It was working up until now, 🌻

      Liked by 1 person

      1. It’s not a listed side effect for Abilify that I know of, but there is mention of it on forums and reports of it. It just seemed to start after starting Abilify. But then again it is probably more likely hormonal in my case. The timing is the same because I actually went on Abilify to deal with the depression I was experiencing with perimenopause. I will look into Nioxin.

        Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s